Alert archive / California / Wind Advisories in 2022
Wind Advisory 6, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this wind advisory at Apr 8, 2022, 4:13 AM PDT for 6 counties in California. It took effect at Apr 9, 2022, 5:00 AM PDT. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2022, 4:13 AM PDT (11:13 UTC)
- In effect from
- Apr 9, 2022, 5:00 AM PDT
- Expired
- Apr 10, 2022, 8:47 AM PDT
- In force
- 28 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties Alameda County, CA, Contra Costa County, CA, Marin County, CA, Napa County, CA, Santa Clara County, CA, Sonoma County, CA
The radar
The Sacramento radar (KDAX), 77 km from the middle of the area, began a volume at 11:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 11.2 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3407 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
956 WWUS76 KMTR 081113 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 413 AM PDT Fri Apr 8 2022 CAZ506-514-515-082200- /O.NEW.KMTR.WI.Y.0006.220409T1200Z-220411T0000Z/ North Bay Interior Mountains-Eastern Santa Clara Hills-East Bay Hills- 413 AM PDT Fri Apr 8 2022 ...WIND ADVISORY IN EFFECT FROM 5 AM SATURDAY TO 5 PM PDT SUNDAY... * WHAT...North winds 20 to 35 mph with gusts up to 60 mph expected. Locally stronger winds across the higher peaks and ridges. * WHERE...North Bay Interior Mountains, Eastern Santa Clara Hills, East Bay Hills. * WHEN...From 5 AM Saturday to 5 PM PDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds are expected Saturday night into Sunday morning across the interior mountains. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/mtr
8 follow-up statements
346 WWUS76 KMTR 081228 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 528 AM PDT Fri Apr 8 2022 CAZ506-081330- /O.CAN.KMTR.WI.Y.0006.220409T1200Z-220411T0000Z/ North Bay Interior Valleys- Including the cities of Santa Rosa, South Santa Rosa, Napa, San Rafael, Petaluma, Novato, and Rohnert Park 528 AM PDT Fri Apr 8 2022 $$ CAZ504-514-515-082200- /O.CON.KMTR.WI.Y.0006.220409T1200Z-220411T0000Z/ North Bay Interior Mountains-Eastern Santa Clara Hills-East Bay Hills- 528 AM PDT Fri Apr 8 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM SATURDAY TO 5 PM PDT SUNDAY... * WHAT...North winds 20 to 35 mph with gusts up to 60 mph expected. Locally stronger winds across the higher peaks and ridges. * WHERE...North Bay Interior Mountains, Eastern Santa Clara Hills, East Bay Hills. * WHEN...From 5 AM Saturday to 5 PM PDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds are expected Saturday night into Sunday morning across the interior mountains. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/mtr
607 WWUS76 KMTR 082100 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 200 PM PDT Fri Apr 8 2022 CAZ504-CAZ514-CAZ515-090500- /O.CON.KMTR.WI.Y.0006.220409T1200Z-220411T0000Z/ North Bay Interior Mountains-Eastern Santa Clara Hills-East Bay Hills- ...WIND ADVISORY IN EFFECT FROM 5 AM SATURDAY TO 3 PM PDT SUNDAY... * WHAT...North winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...North Bay Interior Mountains, Eastern Santa Clara Hills, East Bay Hills. * WHEN...From 5 AM Saturday to 3 PM PDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds are expected Saturday night into Sunday morning across the interior mountains. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/mtr
507 WWUS76 KMTR 090503 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 1003 PM PDT Fri Apr 8 2022 CAZ504-CAZ514-CAZ515-091400- /O.CON.KMTR.WI.Y.0006.220409T1200Z-220411T0000Z/ North Bay Interior Mountains-Eastern Santa Clara Hills-East Bay Hills- 1003 PM PDT Fri Apr 8 2022 ...WIND ADVISORY IN EFFECT FROM 5 AM SATURDAY TO 3 PM PDT SUNDAY... * WHAT...North winds 20 to 30 mph with gusts up to 50 mph expected...highest peaks could exceed 60 mph. * WHERE...North Bay Interior Mountains, Eastern Santa Clara Hills, East Bay Hills. * WHEN...From 5 AM Saturday to 3 PM PDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds are expected Saturday night into Sunday morning across the interior mountains. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/mtr
742 WWUS76 KMTR 091206 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 506 AM PDT Sat Apr 9 2022 CAZ504-CAZ514-CAZ515-092100- /O.CON.KMTR.WI.Y.0006.220409T1200Z-220411T0000Z/ North Bay Interior Mountains-Eastern Santa Clara Hills-East Bay Hills- 506 AM PDT Sat Apr 9 2022 ...WIND ADVISORY IN EFFECT UNTIL 3 PM PDT SUNDAY... * WHAT...North winds 25 to 35 mph with gusts up to 60 mph. * WHERE...North Bay Interior Mountains, Eastern Santa Clara Hills, East Bay Hills. * WHEN...Until 3 PM PDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds are expected Saturday night into Sunday morning across the interior mountains. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/mtr
334 WWUS76 KMTR 092041 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 141 PM PDT Sat Apr 9 2022 CAZ504-CAZ514-CAZ515-100500- /O.CON.KMTR.WI.Y.0006.220409T1200Z-220411T0000Z/ North Bay Interior Mountains-Eastern Santa Clara Hills-East Bay Hills- ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT SUNDAY... * WHAT...North to northeast winds 20 to 30 mph with gusts up to 60 mph. Isolated gusts greater than 60 mph will be possible in the highest peaks and ridges. * WHERE...North Bay Interior Mountains, Eastern Santa Clara Hills, and East Bay Hills including the northern Diablo Range. * WHEN...Until 3 PM PDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds are expected Saturday night into Sunday morning across the interior mountains. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/mtr
342 WWUS76 KMTR 100452 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 952 PM PDT Sat Apr 9 2022 CAZ504-CAZ514-CAZ515-101400- /O.CON.KMTR.WI.Y.0006.000000T0000Z-220411T0000Z/ North Bay Interior Mountains-Eastern Santa Clara Hills-East Bay Hills- ...WIND ADVISORY IN EFFECT UNTIL 3 PM PDT SUNDAY... * WHAT...North to northeast winds 20 to 30 mph with gusts up to 60 mph. Isolated gusts greater than 60 mph will be possible in the highest peaks and ridges. * WHERE...North Bay Interior Mountains, Eastern Santa Clara Hills, and East Bay Hills including the northern Diablo Range. * WHEN...Until 3 PM PDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds are expected Saturday night into Sunday morning across the interior mountains. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/mtr
702 WWUS76 KMTR 101324 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 624 AM PDT Sun Apr 10 2022 CAZ504-CAZ514-CAZ515-102200- /O.CON.KMTR.WI.Y.0006.000000T0000Z-220410T2200Z/ North Bay Interior Mountains-Eastern Santa Clara Hills-East Bay Hills ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WHAT...North to northeast winds 20 to 30 mph with gusts up to 60 mph. * WHERE...North Bay Interior Mountains, Eastern Santa Clara Hills, and East Bay Hills including the northern Diablo Range. * WHEN...Until 3 PM PDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds are expected Saturday night into Sunday morning across the interior mountains. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/mtr
349 WWUS76 KMTR 101547 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 847 AM PDT Sun Apr 10 2022 CAZ504-CAZ514-CAZ515-101700- /O.CAN.KMTR.WI.Y.0006.000000T0000Z-220410T2200Z/ North Bay Interior Mountains-Eastern Santa Clara Hills-East Bay Hills ...WIND ADVISORY IS CANCELLED... Winds across the North Bay Interior Mountains, eastern Santa Clara Hills, and East Bay Hills including the northern Diablo Range continue to diminish this morning and are forecast to remain below advisory criteria. Therefore, the Wind Advisory has been cancelled. && $$ For more information from the National Weather Service visit http://weather.gov/mtr
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this wind advisory went out at Apr 7, 11:58 PM PDT, 4 hours 15 minutes earlier.
Area forecast discussion, Apr 7, 11:58 PM PDT, 4 hours 15 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
1158 PM PDT Thu Apr 7 2022
.SYNOPSIS...A significant cooling trend will begin Friday and continue
through the weekend as temperatures aloft progressively diminish
and low level coastal flow turns onshore and increases. However,
late Friday night and Saturday morning, and even more so late
Saturday night into Sunday morning, winds up in the higher hills
and mountains look to turn offshore and become locally strong and
gusty. Then Monday and Monday evening, an upper level disturbance
will spread rain chances across the area.
&&
.DISCUSSION...as of 9:25 PM PDT Thursday...Clear skies prevail
across our area along with remarkably mild temperatures for an
early spring evening. As of 8:30 pm for example, it was still 72
degs at SFO and 79 deg at Livermore Airport. This follows a very
warm afternoon where several places set record highs for the date,
and quite a few more would have if not for the overlap in date
with the extraordinary warm event of April 7 1989. Our official
site in Downtown San Francisco reached 86 deg today, 23 deg above
the climate normal of 63 deg, but not up to the 92 deg reached on
April 7 1989. That said, it was still warmer there today than on
any other day since October 2020. Some other notable temperatures
include 92 for Santa Rosa, 94 San Jose and 99 at the Bradley RAWS
site in southern Monterey County.
Friday will be the first in a series of upcoming days with
downward steps in temperature as the upper level ridge over us
weakens and shifts eastward, with both rapid diminishment of
temperatures aloft and a significant increase in low level onshore
flow. Highs Friday afternoon look to range from the lower to mid
70s around the Bays to the mid 80s in the inland valleys and then
another 5 to 10 degrees cooler Saturday and yet a few more degrees
Sunday.
Aside from the cooling, there is something else of note and
potentially even greater in significance. And that is continuing
model projections of moderately strong north to northeast winds
developing over the hills and mountains, especially of the North
and East Bay, Friday night into Saturday morning, and then even
more strongly Saturday night into Sunday morning. In conjunction
with the concurrent air mass drying that's forecasted to then
occur, fire weather concerns arise. A potentially significant
mitigating factor though is that fuel moisture levels are still
pretty high. Nonetheless, ultimate need for issuance of a Fire
Weather Watch is not entirely out of the realm of possibility. And
that's similarly the case for a Wind Advisory itself, particularly
the second night.
As we then had into next week, ECMWF and GFS Ensemble solutions
indicate a cold upper level disturbance moving through our
district Monday and Monday evening, along with rain chances
spreading southward over much of the area. That said, all
indications as of present are that accumulations will be limited,
probably no more than a few tenths of an inch. Dry conditions and
seasonal temperatures then appear in store for Tuesday and
Wednesday.
&&
.AVIATION...as of 11:50 PM PDT Thursday...For the 06Z TAFs. VFR
with a few high clouds from the west. Light overnight winds become
breezy to locally gusty Friday afternoon to evening. A low level
jet develops over some terminals by early Saturday morning and may
bring low level wind shear concerns. Expect more details on the
12Z and 18Z TAFs for the LLWS.
Vicinity of KSFO...VFR through the TAF period. Expect winds to
become light into the night. Stronger westerly winds will build
into Friday afternoon, peaking around 20 kts with 28 kt gusts.
Winds will reduce slightly into the evening, but will remain gusty
into the night.
KSFO Bridge Approach...Similar to KSFO.
Monterey Bay...VFR through the TAF period. Winds will reduce into
the night, becoming light and variable. Breezy westerly winds return
for Friday afternoon, with some stratus filling in the Monterey Bay,
but not moving inland.
&&
.MARINE...as of 08:42 PM PDT Thursday...Northerly winds will
strengthen overnight and become gale force into early Friday and
last through the weekend. The strongest wind gusts may approach or
exceed storm force this weekend. A moderate northwest swell will
merge with steep wind driven seas, resulting in very large
combined seas at 9 to 11 seconds Friday through this weekend.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.Tngt...SCA...Pt Arena to Pigeon Pt 10-60 nm until 3 AM
GLW...Pt Arena to Pigeon Pt 10-60 nm from 3 AM
SCA...Pt Arena to Pt Reyes 0-10 nm from 3 AM
SCA...Pigeon Pt to Pt Piedras Blancas 10-60 nm from 3 AM
&&
PUBLIC FORECAST: DRP
AVIATION: Murdock
MARINE: Murdock
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayareaThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 2:53 AM PDT | Small Craft Advisory | MTR | 3 days | |
| Apr 8, 2:53 AM PDT | Storm Warning | MTR | 54 hr |
Nearby
Wind Advisories in California, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.